Heavy Rain, Ford
- When
- July 24, 10:00 PM CST to July 25, 3:00 AM CST
- Where
- Ford County, 3.36 mi WNW of Bloom
- Reported by
- CoCoRaHS
- Coordinates
- 37.490, -99.960
Rainfall of 3.06 inches was observed at a location 3 mile west of Bloom.
A late evening thunderstorm that persisted into the nightime hours produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A late evening thunderstorm that persisted into the nightime hours produced locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 24, 5:33 PM CST, 4 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 633 PM CDT SUN JUL 24 2016 ...Updated Aviation Section... .SYNOPSIS... Issued at 244 PM CDT Sun Jul 24 2016 A nearly stationary front was situated across southwestern Kansas this afternoon and low level moisture was collecting on the cool side of the front over western Kansas. A significant change in the large scale pattern will occur over the next few days. Upper level ridging over the southern Rockies will gradually shift westward into the four corners region through Thursday, with northwesterly mid to high level flow becoming established over the plains. A quasi-stationary frontal boundary will be situated across the central and southern plains and thunderstorm outflow will have an effect on its placement from day to day. && .SHORT TERM...(This evening through Monday) Issued at 244 PM CDT Sun Jul 24 2016 Lots of mid level cloud and early morning thunderstorm outflow have resulted in cooler temperatures today. Thunderstorms are possible late this afternoon along a nearly stationary front over southwestern Kansas and in the upslope region of eastern Colorado. Any storms developing in eastern Colorado may move into western Kansas this evening and overnight if an organized cluster develops. .LONG TERM...(Monday night through Sunday) Issued at 244 PM CDT Sun Jul 24 2016 There are small chances for thunderstorms through next week as shortwave troughs embedded in northwesterly flow move across the plains, with a quasi-stationary front over the southern and central plains. This time of year it's hard to rule out thunderstorms when western Kansas is situated along the southern edge of the westerlies where fronts tend to stall out. High temperatures will be cooler in the lower to middle 90s for the most part, but temperatures could stay in the upper 80s on any day that features widespread cloudiness and thunderstorm outflow. The best chance for the cooler days is Wednesday through Saturday. A few of the storms could be marginally severe with large hail and damaging winds. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 631 PM CDT Sun Jul 24 2016 There is increased confidence that a fairly organized MCS will roll east-southeast across southwest Kansas late tonight. The greatest impacts will most likely be at GCK and DDC terminals, where there will likely be a 1 to 3 hour period of heavy thunderstorm activity, including 35 to 55 mph winds and IFR/MVFR conditions in lower visibility/ceiling with the storms. After the convection clears in the early morning hours Monday, there should be a northeast wind gradually becoming southeast by Monday afternoon at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 91 70 93 / 60 30 20 20 GCK 69 91 69 93 / 60 20 20 20 EHA 69 92 68 94 / 60 20 20 20 LBL 70 93 69 94 / 60 20 20 20 HYS 69 90 70 93 / 30 20 20 20 P28 74 94 72 94 / 60 40 30 30 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Umscheid
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 418 AM CDT SUN JUL 24 2016 KSZ030-031-043>046-061>066-074>081-084>090-250930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 418 AM CDT SUN JUL 24 2016 /318 AM MDT SUN JUL 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY CLOUD TO GROUND LIGHTNING THROUGH MID MORNING. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. STRONG DOWNBURST WINDS ARE POSSIBLE WITH ANY THUNDERSTORM THAT FORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CLUSTERS OF THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY, MAINLY LATE IN THE DAY AND NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 614 PM CDT SUN JUL 24 2016 KSZ065-079-242330- EDWARDS KS-PAWNEE KS- 614 PM CDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE AND NORTHERN EDWARDS COUNTIES UNTIL 630 PM CDT... AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF KINSLEY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARFIELD...SANFORD...FRIZELL AND ZOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3794 9948 3811 9956 3826 9918 3800 9907 TIME...MOT...LOC 2314Z 250DEG 11KT 3805 9944 HOVORKA
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 3.06 inches was observed at a location 3 mile west of Bloom.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652956.